Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Lake Charles, LA

July 24, 2008Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jul 24, 2008, 2:05 PM CDT for Orange County, Texas. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 2:05 PM CDT (19:05 UTC)
Expired
Jul 24, 2008, 4:00 PM CDT
In force
115 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:13 PM CDTFLASH FLOODVidor, TXVIDOR POLICE DEPARTMENT REPORTS FLOODING CAUSING MULTIPLE ROAD CLOSURES IN VIDOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2420 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2420 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 241905
FFWLCH
TXC361-242100-
/O.NEW.KLCH.FF.W.0007.080724T1905Z-080724T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF VIDOR...

* UNTIL 400 PM CDT

* AT 157 PM CDT...TELEVISION MEDIA REPORTED STREETS FLOODING FROM A 
THUNDERSTORM NEAR VIDOR...MOVING NORTH AT 14 MPH. NATIONAL WEATHER 
SERVICE DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS FALLEN IN 
THE LAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE 
FOREST.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3024 9407 3024 9391 3001 9389 3000 9394
      3001 9396 3001 9399 3003 9404 3006 9404
      3007 9406 3008 9409 3012 9408 3013 9411
      3014 9411

$$

DML/SNAVELY
1 follow-up statement
000 
WGUS74 KLCH 242041
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUL 24 2008

TXC361-242100-
/O.CON.KLCH.FF.W.0007.000000T0000Z-080724T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE TX-
341 PM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
WESTERN ORANGE COUNTY...

AT 326 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT ROADS 
ARE CLOSED IN VIDOR. SINCE NOON THERE HAS BEEN TWO TO FIVE INCHES OF 
RAIN ALONG AND SOUTH OF INTERSTATE 10 FROM VIDOR TO NEAR NEDERLAND 
IN JEFFERSON COUNTY. THUNDERSTORMS ARE SHOWING A WEAKENING 
TREND...HOWEVER ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE WATER TO 
RUNOFF INTO LOCAL DRAINAGES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIDOR

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TENMILE 
CREEK...TIGER CREEK AND CANEY CREEK.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3024 9407 3024 9391 3001 9389 3000 9394
      3001 9396 3001 9399 3003 9404 3006 9404
      3007 9406 3008 9409 3012 9408 3013 9411
      3014 9411

$$

BRAZZELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:07 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 24, 10:07 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 AM CDT THU JUL 24 2008

.UPDATED DISCUSSION...
SCT SHRA/TSRA CONTINUES OVER ALL OF SE TX...AND SW/W LA ASSOCIATED
WITH THE OUTER RAINBANDS OF T.S. DOLLY OVER THE RIO GRAND VALLEY
NEAR LAREDO TX. MUCH MOISTURE STILL IN PLACE (KLCH 12Z SOUNDING
PWAT OF 2.27)...AS WELL AS INSTABILITY WITH AFTERNOON HIGHS
REACHING UPPER 80S TO NEAR 90 ACROSS THE ABOVE MENTIONED AREA.
THUS...EXPANDED THE 60% POP FURTHER INLAND ACROSS SE TX...AND INTO
WEST CENTRAL LA. FURTHER EAST...MOISTURE NOT AS PLENTIFUL...BUT
WILL LIKELY WARM INTO THE LOWER 90S LFT AREA...MID 90S AEX
REGION...WHICH WILL LIKELY BREAK THE CAP ENOUGH FOR SCT SHRA/TSRA
TO DEVELOP BY EARLY/MID AFTERNOON. OTHER FORECAST PARAMETERS
REMAIN ON TRACK.

&&

DML

.MARINE...
SOUTHEAST WINDS OF 20 KTS...WITH GUSTS TO 30 KTS POSSIBLE WITHIN
THE SHRA/TSRA...ALONG WITH SEAS OF 6 TO 7 FEET WILL CONTINUE THIS
MORNING. THESE CONDITIONS WILL LIKELY PERSIST THROUGH EARLY/MID
AFTERNOON HOURS...THUS EXTENDED THE SCA FOR ALL MARINE ZONES THRU 21Z.
BELIEVE THE WINDS WILL DIMINISH BY EARLY AFTERNOON...WITH THE SEAS
LAGGING BEHIND A FEW HOURS...BUT SHOULD BE BELOW SCA CRITERIA OF
7 FT. WILL LIKELY HAVE TO POST SMALL CRAFT EXERCISE CAUTION FOR
THE AFTERNOON PACKAGE THROUGH EARLY EVENING.

&&

DML

.PREV DISCUSSION... /ISSUED 440 AM CDT THU JUL 24 2008/

DISCUSSION...

ALTHOUGH HUNDREDS OF MILES TO OUR SOUTHWEST...TROPICAL STORM DOLLY
WILL INFLUENCE OUR WEATHER AGAIN TODAY AS IT CONTINUES TO MOVE
WESTWARD ACROSS SOUTHERN TEXAS. THE SYSTEM HAS PUMPED DEEP
TROPICAL MOISTURE ACROSS THE CWA WITH THE KLCH 00Z SOUNDING
SHOWING A PWAT OF 2.26 INCHES AND AN IMPRESSIVE-FOR-JULY LLJ OF 30
KNOTS. ALONG WITH LOW CONVECTIVE TEMPERATURES...ALL OF THIS SHOULD
ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE
SOUTHWESTERN HALF OF THE FORECAST AREA TODAY. INDEED RADAR IMAGERY
THIS MORNING IS ALREADY SHOWING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS MOVING NORTHWESTWARD ACROSS THE COASTAL WATERS INTO
SOUTHEAST TEXAS. CLOUDY SKIES AND PRECIP COVERAGE SHOULD KEEP
TEMPS BELOW THE 90 DEGREE MARK ACROSS THESE AREAS AS WELL.
COVERAGE OF SHOWERS AND STORMS EXPECTED TO BE LESS ACROSS EASTERN
ZONES WHICH WILL BE FURTHER AWAY FROM THE INFLUENCE OF DOLLY AND
UNDERNEATH A STRENGTHENING RIDGE ALOFT. THIS WILL ALSO ALLOW HIGH
TEMPS TO BE WARMER OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA VS
AREAS FURTHER WEST. SOME SHOWERS AND STORMS WILL LINGER INTO THIS
EVENING BUT MOST ACTIVITY SHOULD HAVE DISSIPATED BY MIDNIGHT.

AFTER TODAY...MAIN FORECAST ISSUES WILL BE THE HEAT AND PRECIP
COVERAGE. GFS AND ECMWF INDICATE AN UPPER LEVEL RIDGE OVER THE
SOUTHERN PLAINS WILL STRENGTHEN TOMORROW INTO THE
WEEKEND WITH HEIGHTS RISING TO AROUND 595 DM...RETURNING THE AREA
TO SUMMERTIME HEAT AND REDUCING PRECIP CHANCES TO ISOLATED AT
BEST THROUGH EARLY NEXT WEEK. POSITION OF UPPER RIDGE ALONG WITH
EXPECTED WESTERLY LOW-LEVEL FLOW IS FAVORABLE FOR VERY WARM TEMPS
ACROSS OUR AREA...AND WILL CALL FOR TEMPS IN THE UPPER 90S TO NEAR
100 IN NORTHERN ZONES THIS WEEKEND. HAVE REMOVED POPS FOR WESTERN
ZONES OVER THE WEEKEND AS UPPER RIDGE SHOULD SQUASH ANY ATTEMPTS
AT CONVECTION...BUT WILL KEEP SOME ISOLATED POPS IN THE FORECAST
FOR EASTERN ZONES AS THOSE AREAS WILL BE FURTHER AWAY FROM MAIN
RIDGE AXIS.

MODELS INDICATE RIDGE WILL WEAKEN BY MIDWEEK AS A DEEP TROUGH
DEVELOPS OVER THE EASTERN CONUS. THIS SHOULD BRINGS TEMPS BACK
DOWN CLOSER TO NORMAL LEVELS AND ALSO ALLOW PRECIP COVERAGE
TO INCREASE SOMEWHAT FOR THE END OF THE FORECAST PERIOD. IN
ADDITION...AFTER DOLLY DISSIPATES TOMORROW...LONG-RANGE MODELS
ARE INDICATING THE TROPICS WILL REMAIN QUIET ACROSS THE GULF OF
MEXICO THROUGH THE END OF JULY.

AVIATION...

MVFR CEILINGS AND VISIBILITIES ALONG WITH SHRA AND VCTS EXPECTED
OFF AND ON AT KBPT AND KLCH TODAY AS TROPICAL MOISTURE CONTINUES
TO POUR INTO THE REGION. BRIEF IFR CONDITIONS POSSIBLE IN THE
HEAVIER SHOWERS AND STORMS. OTHER TERMINALS WILL SEE MAINLY VFR
CONDITIONS BUT POTENTIAL SHOWERS AND STORMS MAINLY FROM 12-00Z.

MARINE...

COASTAL FLOOD ADVISORY WILL REMAIN IN EFFECT THROUGH 8 AM AS
LONG SOUTHEASTERLY FETCH ACROSS THE GULF COMBINED WITH HIGH TIDE
THIS MORNING WILL RESULT IN TIDES RUNNING 1 TO 2 FEET ABOVE MLLW.
THIS COULD CAUSE SOME MINOR FLOODING IN THE TYPICAL LOW SPOTS
ALONG THE COASTAL ROADS AND HIGHWAYS OVER THE NEXT FEW HOURS.

ALTHOUGH WINDS HAVE DECREASED SOME THIS MORNING...SMALL CRAFT
ADVISORY WILL REMAIN IN EFFECT FOR ALL WATERS THROUGH NOON AS BUOY
42035 STILL INDICATING WINDS NEAR SCA CRITERIA AND WAVES AS HIGH
AS 8 FEET. WILL LOWER SCA FOR NEARSHORE WATERS THIS AFTERNOON AS
WINDS AND SEAS CONTINUE TO SUBSIDE AS DOLLY WEAKENS FURTHER...AND
DROP SCA FOR OFFSHORE WATERS THIS EVENING. LIGHT WINDS AND SEAS
ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK.

PREV DISCUSSION... /ISSUED 903 PM CDT WED JUL 23 2008/

SYNOPSIS...
TROPICAL CYCLONE DOLLY STILL PUSHING SLOWLY WESTWARD ACROSS LOWER
SOUTH TEXAS NORTH OF BROWNSVILLE. LARGE CYCLONIC FLOW AROUND THE
SYSTEM IS PRODUCING A DEEP SOUTHEAST FLOW OVER THE FORECAST AREA.
THE LATEST UPPER AIR SOUNDING FROM KLCH SHOWS THE RESULT OF THIS
FLOW WITH A VERY MOIST TROPICAL-LIKE AIRMASS IN PLACE AS
PRECIPITABLE WATER VALUE NEAR 2.25 INCHES.

RADAR SHOWS SOME SHOWER ACTIVITY HANGING ON AROUND LOWER SOUTHEAST
TEXAS AND LOWER SOUTHWEST LOUISIANA WHERE MSAS ANALYSIS STILL HAS
SOME DECENT SURFACE MOISTURE CONVERGENCE.

OVER THE COASTAL WATERS...LARGE SWATH OF SMALL CRAFT ADVISORY
WINDS...ALONG WITH RESIDUAL SWELLS FROM DOLLY STILL AFFECTING THE
REGION. THE EAST-SOUTHEAST FETCH HAVING ITS EFFECT OF WATER PILING
ALONG THE COAST. TIDES AROUND 1 1/2 FEET ABOVE PREDICTED LEVELS
DURING HIGH TIDE TIME. THIS MORNING THE ACTUAL TIDE REACHED 3.6
FEET MLLW AT THE CALCASIEU PASS GAUGE AND AGAIN UP TO 3.4 FEET
THIS EVENING. REPORTS OF WATER UP TO HIGHWAY 82 IN CAMERON
PARISH...BUT NO MAJOR PROBLEMS.

UPDATE...
AS IS TYPICAL IN THESE TROPICAL LIKE AIRMASSES...SHOWER ACTIVITY
BEGINNING TO DECREASE DURING THE EVENING HOURS...ESPECIALLY OVER
LAND. WOULD EXPECTED NOCTURNAL ACTIVITY TO RE-DEVELOP LATER ON
TONIGHT OVER THE COASTAL WATERS...WITH TRAJECTORIES TAKING SOME OF
THE SHOWERS ONSHORE THE COASTAL AREAS BEFORE DIMINISHING AS THEY
REACH I-10. HAVE ADJUSTED POPS ACCORDINGLY WITH BEST CHANCE OVER
LOWER SOUTHEAST TEXAS AND EXTREME LOWER SOUTHWEST LOUISIANA...WITH
JUST A SLIGHT CHANCE NORTH OF I-10.

WILL EXTEND COASTAL FLOOD ADVISORY FOR ONE MORE HIGH TIDE
CYCLE...WHICH WILL BE AROUND 6 TO 7 AM...AS STORM TIDE
PROGRAM...WHICH HAS BEEN DOING A DECENT JOB WITH THIS
EVENT...SHOWS ACTUAL TIDE LEVELS BETWEEN 3 AND 3.3 FEET MLLW AT
THE NEXT HIGH TIDE.

RUA

PREV DISCUSSION... /ISSUED 354 PM CDT WED JUL 23 2008/

DISCUSSION...
DOLLY IS NOW ASHORE...WITH THE EYE OVER PORT MANSFIELD THIS HOUR.
THE OUTER RAINBANDS FROM DOLLY ARE AFFECTING OUR REGION AT THE
MOMENT. EXPECT ONGOING CONVECTION FOR THE EVENING HOURS...TAPERING
OFF AFTER MIDNIGHT...BUT STILL KEEPING THE CHANCES BETTER THAN
NORMAL. LOW TEMPS TONIGHT WILL BE QUITE WARM...RANGING IN THE MID
70S...TO UPPER 70S FOR SW LA/SE TX...AS THE GRADIENT WIND LIKELY
STAYS UP NEAR 10 MPH OVERNIGHT. COASTAL TIDES HAVE BEEN RUNNING
ABOUT 1.5 FEET ABOVE NORMAL. WITH THE HIGH TIDE STILL YET TO COME
THIS EVENING BETWEEN 7-8 PM...THE COASTAL FLOOD ADVISORY WILL REMAIN
IN EFFECT FOR TOTAL TIDE VALUES REACHING 3-3.5 FEET...AND WILL
DIMINISH AFTER MIDNIGHT.

FOR THU...BEST CHANCES FOR SHRA/TSRA REMAINS OVER SE TX/SW
LA...DUE TO THE REMAINING MOISTURE AXIS FROM DOLLY. THIS WILL
GRADUALLY MOVE WEST WITH THE REMNANTS...WITH POPS GOING DOWN TO
20% OR LESS BY LATE EVENING.

FOR FRIDAY THROUGH NEXT MONDAY...HOT AND DRY WITH ONLY 20% CHANCE
OF LATE AFTERNOON SHRA/TSRA AT BEST. YOU GUESSED IT...A LARGE UPPER
RIDGE WILL PARK OVER THE SOUTHERN PLAINS DURING THIS PERIOD ESSENTIALLY
PUTTING A WARM DRY LID ON MOST CUMULUS DEVELOPMENT...WITH ONLY THE
MOST ROBUST UPDRAFTS MAKING IT TO TSRA STAGE. TEMPS WILL BE QUITE
HOT DURING THIS PERIOD...WITH MID 90S ACROSS SE TX/S LA...UPPER
90S TO POSSIBLY REACHING 100 FURTHER INLAND ON SUN.

BY TUE...A WEAK UPPER LOW OVER THE EASTERN GULF WILL LIKELY DRIFT
WEST...SLINGING INCREASED MOISTURE FROM EAST TO WEST ACROSS LA
INTO SE TX...THUS RAISING POPS A BIT DURING THIS PERIOD.

DML

AVIATION...
SCATTERED SHRA/TSRA CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON
WITH ACTIVITY EXPECTED TO DECREASE IN COVERAGE LATER THIS EVENING.
HEAVIEST CONVECTIVE ACTIVITY HAS LIFTED NORTH OF KLCH AND KBPT...WITH
LIGHT RAIN UNDER VFR CIGS PREVAILING THROUGH THE REST OF THE AFTERNOON
AND POSSIBLY INTO EARLY EVENING. ADDITIONAL ACTIVITY MAY AFFECT THIS
AREA TOWARD MORNING...ESPECIALLY KBPT...BUT WILL NOT INCLUDE IN TAF
ATM. SHRA/TSRA WILL AFFECT KLFT AND KARA OVER THE NEXT 1 TO 2 HRS...WITH
VFR EXPECTED THEREAFTER. VCSH/VCTS KAEX INTO EARLY EVENING. IFR CONDITIONS
POSSIBLE IN STRONGER SHRA/TSRA...WITH WIND GUSTS UP TO 30KT.

SC

MARINE...
NUMEROUS SHRA/TSRA...ALONG WITH ESE WINDS 20-25G30 SEAS 6-9 FEET
CONTINUE AT BUOY 42035...WHICH IS AND IS A GOOD ESTIMATE FOR THE
REMAINDER OF THE MARINE ZONES E TO INTRACOASTAL CITY THIS EVENING.
FURTHER EAST TO THE ATCHAFALAYA RIVER...SE WINDS 15-20 KTS AND
SEAS 5-7 FEET WILL CONTINUE THIS EVENING...SUBSIDING BY MIDNIGHT.
THE SCA REMAINS FOR ALL OF THE 20-60NM ZONES AFTER MIDNIGHT THRU
THU AFTERNOON FOR RESIDUAL SWELLS OF 7 FT...OTHERWISE WINDS WILL
BE BELOW CRITERIA BY THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  76  93  75  95 /  60  40  20  10  20
KBPT  87  77  94  76  96 /  60  40  20  10  10
KAEX  95  74  98  74 100 /  50  20  20  10  20
KLFT  91  75  94  76  96 /  50  20  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Jul 24, 6:21 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CDT THU JUL 24 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-251130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
621 AM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COASTAL FLOOD ADVISORY WILL REMAIN IN EFFECT FOR THE SOUTHEAST
TEXAS AND SOUTHERN LOUISIANA COASTLINES THROUGH 8 AM TODAY. A
LONG SOUTHEASTERLY FETCH ACROSS THE GULF COMBINED WITH HIGH TIDE
WILL RESULT IN TIDES RUNNING 1 TO 2 FEET ABOVE NORMAL THIS
MORNING. SOME MINOR FLOODING MAY OCCUR IN THE TYPICAL LOW SPOTS
ALONG THE COASTAL ROADS AND HIGHWAYS.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA TODAY...WITH MORE SCATTERED ACTIVITY
OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RETURN TO MORE SUMMERLIKE WEATHER WILL BEGIN ON FRIDAY AND LAST
THROUGH MONDAY AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE
BUILDS OVER THE AREA. LITTLE IN THE WAY OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THIS TIME...WITH
HOT TEMPERATURES IN THE 90S TO NEAR 100 EXPECTED. WITH HEAT INDEX
VALUES FORECAST TO BE IN THE 100 TO 108 RANGE...CAUTION IS URGED
WHEN BEING OUTDOORS.

DEEPER TROPICAL MOISTURE RETURNING TO THE AREA ON TUESDAY AND
WEDNESDAY WILL RESULT IN LOWER DAYTIME TEMPERATURES AND MORE
SHOWER AND THUNDERSTORM ACTIVITY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SHAMBURGER

In the hours before

Local storm report, Jul 24, 12:56 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FLOOD            VIDOR                   30.13N 94.00W
07/24/2008                   ORANGE             TX   LAW ENFORCEMENT

            VIDOR POLICE REPORT HIGHWAY 105 UNDERPASS AT I-10 IS
            IMPASSABLE DUE TO STANDING WATER. KFDM TV ALSO REPORTS
            THAT A VEHICLE IS STALLED IN THE WATER.

&&

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 12:27 PM CDTAreal Flood AdvisoryLCHOrange63 min
Jul 24, 12:33 PM CDTAreal Flood AdvisoryLCHHardin, Jefferson57 min
Jul 24, 1:45 PM CDTAreal Flood AdvisoryLCHOrange90 min
Jul 24, 2:32 PM CDTFlash Flood WarningLCHHardin, Jefferson3 hr
Jul 24, 4:04 PM CDTFlash Flood WarningLCHOrange86 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.